Arkansas, 2015

Damaging Wind in Arkansas, July 9, 2015

July 9, 2015 · NWS LZK · 1 event in 1 county or zone

A line of thunderstorms raced through the Ozark Mountains. Trees were knocked down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A line of thunderstorms raced through the Ozark Mountains. Trees were knocked down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 9, 5:40 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 9, 5:40 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
640 PM CDT THU JUL 9 2015

.AVIATION...
LINE OF TSRA MOVING ACROSS NORTHERN ARKANSAS CURRENTLY AND HAVE IN
TAFS THRU 10/04Z. ELSEWHERE...HIGH PRESSURE WILL KEEP VFR
CONDITIONS ACROSS THE REGION.
&&

.PREV DISCUSSION... /ISSUED 238 PM CDT THU JUL 9 2015/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT
UPPER WAVE MOVING THROUGH THE AREA TONIGHT WILL INTERACT WITH
WOBBLING FRONTAL BOUNDARY NEAR THE MISSOURI BORDER...AND KEEP
SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. THESE SHOULD
LARGELY DIMINISH WITH THE LOSS OF DAYTIME HEATING...AND AS UPPER
RIDGING TO THE SOUTHWEST BUILDS BACK INTO THE REGION.

THROUGH THE REMAINDER OF THE PERIOD...THE RIDGE WILL RE-EXERT
ITSELF...WITH TEMPERATURES WARMING. SOUTH WINDS WILL KEEP HUMID
CONDITIONS...WITH HEAT INDEX VALUES APPROACHING THE CENTURY MARK
TOMORROW AND SATURDAY.

LONG TERM...MONDAY THROUGH THURSDAY
UPPER HIGH PRESSURE WILL BE CENTERED OVER NORTH TEXAS TO BEGIN THE
LONG TERM PERIOD. THIS HIGH WILL SHIFT A BIT TO THE WEST BY
WEDNESDAY AND BRING NORTHWEST FLOW TO ARKANSAS THROUGH THURSDAY.

MONDAY WILL BE DRY WITH THE HIGH PRESSURE OVER THE AREA. SMALL
CHANCES OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE NORTHEAST
SECTIONS WEDNESDAY AND CONTINUE INTO THURSDAY...AS SEVERAL SHORT
WAVES MOVE THROUGH. TEMPERATURES WILL REMAIN WARM IN THE 90S THROUGH
THE PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Jul 9, 3:00 AM CST, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT THU JUL 9 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
400 AM CDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STALLED OUT FRONTAL BOUNDARY REMAINS STRETCHED OUT ACROSS NORTH
ARKANSAS AT THIS TIME. THE FRONT WILL BE THE FOCUS FOR SHOWERS AND
THUNDERSTORMS THROUGH OUT THE PERIOD AND LOCALLY HEAVY RAIN CAN NOT
BE RULED OUT ESPECIALLY ACROSS THE NORTHWEST. THE FRONT WILL LIFT
INTO SOUTHERN MISSOURI BY FRIDAY MORNING TAKING THE MAJORITY OF THE
PRECIPITATION WITH IT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UPPER HIGH PRESSURE WILL DOMINATE THROUGH THE END OF THE PERIOD WITH
HOT..HUMID AND VIRTUALLY DRY CONDITIONS RETURNING. HEAT INDICES WILL
LIKELY APPROACH TRIPLE FIGUERS AT TIMES. THE ONLY PRECIPITATION
CHANCES WILL BE CONFINED TO THE EAST AND NORTHEAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56/51

In the hours before

Special weather statement, Jul 9, 1:55 PM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT THU JUL 9 2015

ARZ003-004-092030-
BOONE AR-MARION AR-
255 PM CDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND CENTRAL
BOONE COUNTIES UNTIL 330 PM CDT...

AT 254 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR DIAMOND CITY TO NEAR
CARROLLTON...AND MOVING NORTHEAST AT 60 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARRISON...DIAMOND CITY...BERGMAN...LEAD HILL...PYATT...WININGTON...
CLARK HILL...SELF...DODD CITY...OZARK ISLE...MYRTLE...LAKEWAY...
WILLIS...PRICE PLACE...ALPENA...ZINC...SOUTH LEAD HILL...BEAR CREEK
SPRINGS...RIDGEWAY AND HOPEWELL IN BOONE COUNTY.

LAT...LON 3649 9253 3623 9275 3627 9330 3632 9329
      3650 9295
TIME...MOT...LOC 1954Z 243DEG 50KT 3648 9297 3632 9328

57
Special weather statement, Jul 9, 3:45 PM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
445 PM CDT THU JUL 9 2015

ARZ005>007-015-092215-
IZARD AR-BAXTER AR-SHARP AR-FULTON AR-
445 PM CDT THU JUL 9 2015

...SPECIAL WEATHER STATEMENT...

AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF MAMMOTH SPRING...OR 8 MILES SOUTHWEST OF THAYER...
MOVING NORTHEAST AT 30 MPH. ANOTHER STORM IS NEAR VIOLA...AND IS
ALSO MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SALEM IN FULTON COUNTY...MAMMOTH SPRING...OXFORD...VIOLA...BEXAR...
MAMMOTH SPRING STATE PARK...FLINT SPRINGS...BYRON...STURKIE...
WHEELING...UNION...SADDLER FALLS...FRYATT...SALEM AIRPORT...CAMP...
MITCHELL...MOKO AND ELIZABETH.

LAT...LON 3648 9138 3646 9139 3625 9193 3633 9215
      3650 9185 3650 9141
TIME...MOT...LOC 2144Z 236DEG 27KT 3645 9167

58
Special weather statement, Jul 9, 6:43 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
743 PM CDT THU JUL 9 2015

ARZ003-100115-
BOONE AR-
743 PM CDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOONE COUNTY UNTIL 815
PM CDT...

AT 743 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OMAHA...OR 13 MILES NORTH OF HARRISON...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DIAMOND CITY...OMAHA...SELF...ROBERSON HOLLOW...CRUMPLER
SUBDIVISION...NEW HOPE IN BOONE COUNTY AND BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3649 9289 3645 9289 3634 9328 3640 9329
      3650 9329
TIME...MOT...LOC 0043Z 254DEG 35KT 3643 9321

44

The radar

The Springfield radar (KSGF), 115 km away, was scanning. The volume nearest the first event began at 01:07 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Boone

When
July 9, 7:05 PM CST
Where
Boone County, Harrison
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
36.230, -93.120

Trees were blown down in Harrison.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592315.